Side Effects of Phen-Based Diet Pills :

Phen-Based Diet PillsSide Effects of Phen-Based Diet Pills

Within the world of prescription diet pills, there are now quite a few that are Phen-based. This means that they are drugs that contain Phentermine; a medication that is available only through a doctor’s prescription and that is meant to help people suffering from obesity to be able to lose weight more successfully.

The majority of Phen-based drug prescriptions are meant to be used for only three to six weeks at a time, and they may or may not be started again after a period of rest. The reason these medications – including the well known brand Adipex – cannot be used over the long term is that they are habit forming (and can therefore lead to withdrawal symptoms) but they also come with a risk of side effects.

In order to decrease the risk of side effects and addiction, Phen diet pills must be taken for only a few weeks at a time and are usually eaten with meals. They must also be taken under a doctor’s careful supervision. This means that throughout the use of this medication, a patient will need to keep up regular doctor’s appointments to ensure that everything is going as it should.

Among the milder side effects, which are also the most common, are issues such as diarrhea, dry mouth, vomiting, constipation, and an unpleasant taste in the mouth. Nervousness, jitters, anxiety, or even itching are also common. Unless these symptoms become severe or persistent, there typically isn’t anything to worry about if these side effects occur.

That said, Phen-based diet pills can also alter your thinking and reactions. Because of this, it is very important that you avoid drinking alcohol or caffeinated beverages or foods throughout the time that you’re taking this medication. Moreover, until the patient gets to know the effect that the drug has on his or her body, it is important not to take on any activities that require alertness and a quick reflex, such as driving.

These diet drugs can also cause blood pressure to rise, can lead to chest pain, or can cause heart palpitations. Should an of those symptoms occur, or if the patient should suffer from insomnia, dizziness, ankle or leg swelling, restlessness or tremors, it is very important to seek immediate medical attention. It is likely that the doctor will recommend that the use of the drug be ceased and additional treatments may need to be administered.